Skip to main content
Log in

Well posedness for a heat equation with a nonlinear memory term

  • Original Research
  • Published:
Indian Journal of Pure and Applied Mathematics Aims and scope Submit manuscript

Abstract

We investigate the existence of a unique weak solution to a boundary value problem for a non-linear parabolic integro-differential equation. This equation can model heat diffusion phenomena in the case when a nonlinear dependence on a memory term is assumed.The proof of existence relies on a regularization – fixed point – passage to the limit scheme, whereas uniqueness is proved via contractive estimates.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. D. Blanchard and H. Ghidouche, A nonlinear system for irreversible phase changes, European J. Appl. Math., 1 (1990), 91–100.

    Article  MathSciNet  MATH  Google Scholar 

  2. W.E. Kastenberg, Space dependent reactor kinetics with positive feed-back, Nukleonik, 11 (1968), 126–130.

    Google Scholar 

  3. Y. Yamada, Asymptotic stability for some systems of semilinear Volterra diffusion equations, J. Differential Equations, 52 (1984), 295–326.

    Article  MathSciNet  MATH  Google Scholar 

  4. G. Amendola, M. Fabrizio, and J.M. Golden, Thermodynamics of Materials With Memory: Theory and Applications. Springer, New York, 2012.

    Book  MATH  Google Scholar 

  5. M. Conti, S. Gatti, M. Grasselli, and V. Pata, Two-dimensional reaction-diffusion equations with memory, Quart. Appl. Math., 68 (2010), 607–643.

    Article  MathSciNet  MATH  Google Scholar 

  6. M. Conti, S. Gatti, and V. Pata, Uniform decay properties of linear Volterra integro-differential equations, Math. Models Methods Appl. Sci., 18 (2008), 21–45.

    Article  MathSciNet  MATH  Google Scholar 

  7. P.L. Davis, On the linear theory of heat conduction for materials with memory, SIAM J. Math. Anal., 9 (1978), 49–53.

    Article  MathSciNet  MATH  Google Scholar 

  8. D. Henry, Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics n. 840, Springer-Verlag, Berlin, 1981.

  9. A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems. Progress in Nonlinear Differential Equations and their Applications, 16. Birkhäuser Verlag, Basel, 1995.

  10. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences, vol. 44. Springer Verlag, New York, 1983.

  11. J. Prüss, Evolutionary Integral Equations and Applications. Monographs in Mathematics, Vol. 87. Birkhauser Verlag, Basel, 1993.

  12. P. Souplet, Monotonicity of solutions and blow-up for semilinear parabolic equations with nonlinear memory, Z. Angew. Math. Phys., 55 (2004), 28–31.

    Article  MathSciNet  MATH  Google Scholar 

  13. P. Souplet, Blow-up in nonlocal reaction-diffusion equations, SIAM. J. Math. Anal., 29 (1998), 1301-1334.

    Article  MathSciNet  MATH  Google Scholar 

  14. J. Zhou, C.L. Mu, and F. Lu, Blow-up and global existence to a degenerate reaction-diffusion equation with nonlinear memory, J. Math. Anal. Appl., 333 (2007), 1138–1152.

    Article  MathSciNet  MATH  Google Scholar 

  15. Y. Wang, J. Chen, and C. He, Singularity analysis for a semilinear integro-differential equation with nonlinear memory boundary, J. Inequal. Appl., (2014), 472, 17 pp.

  16. G. Bonfanti, P. Colli, M. Grasselli, and F. Luterotti, Nonsmooth kernels in a phase relaxation problem with memory, Nonlinear Anal., 32 (1998), 455–465.

    Article  MathSciNet  MATH  Google Scholar 

  17. P. Colli and M. Grasselli, Phase transition problems in materials with memory, J. Integral Equations Appl., 5 (1993), 1–22.

    Article  MathSciNet  MATH  Google Scholar 

  18. G. Gentili and C. Giorgi, Thermodynamic properties and stability for the heat flux equation with linear memory, Quart. Appl. Math., 51 (1993), 343–362.

    Article  MathSciNet  MATH  Google Scholar 

  19. U. Stefanelli, Well-posedness and time discretization of a nonlinear Volterra integro-differential equation, J. Integral Equations Appl., 13 (2001), 273–304.

    Article  MathSciNet  MATH  Google Scholar 

  20. G. Gripenberg, S.O. Londen, and O. Staffans, Volterra Integral and Functional Equations. Encyclopedia Math. Appl. 34, Cambridge University Press, Cambridge, 1990.

  21. J.C. Robinson, Infinite-dimensional dynamical systems. An introduction to dissipative parabolic PDEs and the theory of global attractors. Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 2001.

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Giulio Schimperna.

Additional information

Communicated by G. D. Veerappa Gowda.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Schimperna, G., Rafeeq, A.S. Well posedness for a heat equation with a nonlinear memory term. Indian J Pure Appl Math (2023). https://doi.org/10.1007/s13226-023-00478-z

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s13226-023-00478-z

Keywords

Navigation